Weird pressure behind nose

by Christine
(USA)

OK, this is weird. Can you help? I've been suffering for years with this and I've finally concluded it is hormonal.

So I get a really weird pressure pain deep behind my nose. It doesn't affect my breathing, nose doesn't feel blocked. But the pressure is painful. My nose starts clicking. I get it a lot.

I used to get it when on the contraceptive pill. I DO NOT get it when on nothing, but my estrogen dominance is terrible.

To sort my estrogen dominant i've been using low dose progesterone cream. Only using 50mg for weeks with a view to building up. At 50mg no nose problem, but lots of estrogen wake up as you would expect. One week after increasing to 100mg my nose problem has returned. I'm getting it daily. I'm gutted as the higher dose progesterone is already helping my other symptoms, but I cannot live with the daily pressure/pain. Perhaps it's a form of migraine or a sinus issue - but either way the higher dose progesterone is definitely causing it.

What are your thoughts please ???

Comments for Weird pressure behind nose

Click here to add your own comments

Jun 24, 2022
Weird pressure behind nose
by: Joy

​Hi Christine

I think that you have perhaps answered your own question. If you have ruled out sinus issues or infection etc, then I would say it's hormonal caused by excess estrogen. ​ Estrogen causes water retention, there are many receptors in the nose, ears too, which can cause us to become dizzy. Try rubbing some all over your nose, face too. This is excellent on oestrogen and oedema, see here.

As you have probably read on this website and what we mention all the time, a low do​se​ does not work, it merely aggravates estrogen receptors. The increased amount would cause an upset, that shows that progesterone is starting to work. In fact I would say that you need to use a little more to get you over this period. Usually between 100-200mg is recommended, more if your symptoms are severe.

Progesterone therapy is not an overnight fix, nor is it easy, I wish it was. Time and patience is needed. It can take 2-6 months before positive effects are felt, longer if symptoms are severe.

I suggest that you increase the amount and try to stick it out, you will reap it's benefits in the end. If however, you feel that 50mg is better for you, then use it but you will be aggravating estrogen receptors​ and things will take so much longer. Experiment, see what works for you best.
​​

Jun 25, 2022
How long?
by: Christine

Thank you so much Joy.

So you think the nose pressure is a result of antagonising the estrogen? Even although it does not happen at lower doses when I feel other synptoms of estrogen?

So I guess I could give an even higher dose a try, like you say I need to experiment.

My question is - how long do I give it?? If I up the dose and the nose issue continues then I'll drop back to 50mg where it doesn't happen. But how long until I know??? I can't do 3 months with this horrible nose issue. Any thoughts?

Jun 26, 2022
How long?
by: Joy

​Hi Christine

If infection etc has been ruled out then yes, it's possible. You also haven't given the increased amount a chance to work.

As mentioned, it can take anything from 2-6 months, perhaps longer before progesterone becomes dominant. Everyone is different, we all react differently. How you choose to address this is entirely up to you given the information that I have given you.

Good luck. ​​

Click here to add your own comments

Join in and write your own page! It's easy to do. How? Simply click here to return to Progesterone faq.

Share this page:
Find this page helpful? Please tell others. Here's how...

Would you prefer to share this page with others by linking to it?

  1. Click on the HTML link code below.
  2. Copy and paste it, adding a note of your own, into your blog, a Web page, forums, a blog comment, your Facebook account, or anywhere that someone would find this page valuable.

Search over 8,400 pages on this site...